Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 5, 2019, 4:06 PM CDT for Conecuh County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2019, 4:06 PM CDT (21:06 UTC)
- Expired
- Aug 5, 2019, 4:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
County Conecuh County, AL
The radar
The Eglin Afb radar (KEVX), 123 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252
WWUS84 KMOB 052106
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
406 PM CDT Mon Aug 5 2019
ALZ056-052145-
Conecuh AL-
406 PM CDT Mon Aug 5 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CONECUH COUNTY UNTIL 445 PM CDT...
At 406 PM CDT, the strong thunderstorm was located 5 miles east of
Evergreen, moving south at 5 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Evergreen.
LAT...LON 3135 8669 3135 8670 3130 8670 3126 8687
3126 8695 3149 8698 3153 8682 3152 8682
3152 8676 3136 8668
TIME...MOT...LOC 2106Z 344DEG 6KT 3145 8686
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:00 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 5, 4:00 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Mobile AL 400 PM CDT Mon Aug 5 2019 .NEAR TERM /Now Through Tuesday/...Pattern remains relatively unchanged for the next 24 hours, but mid/upper level trof with axis just to the east of our area does weaken slightly. Weak surface reflection of the trof continues over interior portions of the southeastern states. Convective coverage late this afternoon is less widespread than past couple of days, and we expect the trend of a little less daily coverage to continue into Tuesday. Storms this afternoon are dropping south to southeast across the area, and generally confined to the southern half of the forecast area, but are currently beginning to develop northward into south central Alabama. Through early evening expect scattered showers and storms to continue, particularly over the southern half of the forecast area. So far no particularly intense storms this afternoon, and expect this to remain the case going into the early evening hours after which the storms are expected become much more isolated. Still, a few may produce gusty winds and brief heavy rainfall early this evening. Overnight, best rain chances will remain down near the coast and over the adjacent Gulf waters. On Tuesday expect scattered showers and storms to be possible just about anywhere over land areas, but especially over the southern half of the area. MLCAPEs Tuesday afternoon forecast to be 1000 to 1500 J/KG across most of the area on Tuesday, except down near the coast where they could be slightly higher than 2000 J/KG. Some of the storms could become strong on Tuesday afternoon, and areas of heavy associated heavy rainfall could result in localized nuisance-type minor flooding. Generally a typical summertime forecast. Lows tonight expected to be in the low to mid 70s, with the warmer temps along the immediate coast (where even a few locations could remain in the upper 70s). Highs on Tuesday will likely be a little warmer than past several days with the coverage of showers and storms expected to be less, warming into the lower 90s for most inland areas and upper 80s along the immediate coast. 12/DS .SHORT TERM /Tuesday night Through Thursday night/...The area will remain under a northwest upper flow pattern with an upper trough axis to the east and upper ridging to the west. The ridge will build eastward slightly through mid week with only scattered showers and thunderstorms expected each day. Dry conditions are expected after midnight each night across inland areas, with isolated to low-end scattered showers and a few thunderstorms remaining across the far southern sections. While widespread severe weather is not anticipated through the short term, a few strong storms with wind gusts near 45 mph along with frequent cloud to ground lightning can't be ruled out. Locally heavy rainfall will remain possible due to the slow movement of the storms. /13 .LONG TERM /Friday Through Monday/...The upper ridge will continue to expand eastward as the upper trough moves into the western Atlantic. Scattered daytime convection expected each day. There will also see a slight increase in high temps the latter half of the week due to stronger insolation, with highs ranging from 92 to 96 degrees, and heat indices ranging from 100 to 107 degrees. /13 && .MARINE...A surface ridge of high pressure will persist across the east-central Gulf through late week, but gradient tightens slightly as a weak trof/frontal boundary drops down to near the coast from the north. A light to occasionally moderate southwest to west flow is expected to continue, but increase slightly toward the end of the week. Little change in seas expected through most of the week with waves of 2 feet or less, increasing late week by about a foot (up to 3 feet) at times. Daily late night into early morning showers and thunderstorms can be expected to continue through late week, bringing locally higher winds and seas. 12/DS && .PRELIMINARY POINT TEMPS/POPS... Mobile 74 92 75 92 75 93 76 93 / 40 40 20 40 20 50 20 50 Pensacola 76 90 78 91 78 91 79 92 / 50 50 30 40 30 40 20 50 Destin 78 87 79 88 79 89 80 89 / 50 50 40 40 30 40 20 40 Evergreen 72 92 74 93 75 95 75 94 / 40 40 20 40 10 40 10 50 Waynesboro 73 92 74 93 74 93 74 93 / 20 40 10 40 10 40 10 50 Camden 72 92 74 93 74 94 75 94 / 30 30 10 30 10 30 10 50 Crestview 72 92 74 93 74 94 75 94 / 50 50 30 40 20 30 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 5, 5:29 AM CDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 529 AM CDT Mon Aug 5 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 529 AM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A few strong thunderstorms will be possible today into this evening. Gusty straight line winds and frequent cloud to ground lightning will be the main threats with the stronger storms. Ponding of water in poor drainage areas is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to perhaps numerous storms during the outlook may contain brief strong gusty winds and frequent lightning activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-061030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 529 AM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Winds, waves, and seas will be locally higher in and near storms. Frequent lightning will be likely in the strongest storms. Waterspouts are also possible this morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Winds, waves and seas will be locally higher in and near isolated to scattered storms through the coming week. Frequent lightning will be likely in the strongest storms.
In the hours before
Special weather statement, Aug 5, 1:16 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
116 PM CDT Mon Aug 5 2019
ALZ261>264-051915-
Baldwin Central AL-Baldwin Inland AL-Mobile Inland AL-
Mobile Central AL-
116 PM CDT Mon Aug 5 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 215 PM
CDT...
At 115 PM CDT, the strong thunderstorm was located near Chunchula, or
7 miles northwest of Creola, moving south at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Saraland, Chickasaw, Satsuma, Creola, Chunchula, Axis, Semmes, I65
And I165 and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3103 8822 3104 8799 3090 8794 3086 8791
3081 8793 3080 8793 3080 8792 3085 8791
3077 8787 3076 8792 3077 8793 3076 8794
3076 8798 3077 8800 3075 8805 3073 8827
TIME...MOT...LOC 1815Z 352DEG 7KT 3094 8815Special weather statement, Aug 5, 3:40 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
340 PM CDT Mon Aug 5 2019
ALZ263-265-052130-
Mobile Coastal AL-Mobile Central AL-
340 PM CDT Mon Aug 5 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 430 PM CDT...
At 340 PM CDT, the strong thunderstorm was located 4 miles southwest
of Theodore, moving south at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Theodore, Grand Bay, Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3032 8823 3032 8820 3036 8819 3037 8824
3032 8826 3037 8826 3038 8825 3039 8829
3037 8831 3039 8831 3039 8835 3041 8835
3038 8838 3039 8840 3062 8841 3056 8808
3038 8811 3033 8814 3030 8813
TIME...MOT...LOC 2040Z 004DEG 11KT 3050 8823Special weather statement, Aug 5, 4:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
406 PM CDT Mon Aug 5 2019
ALZ056-052145-
Conecuh AL-
406 PM CDT Mon Aug 5 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CONECUH COUNTY UNTIL 445 PM CDT...
At 406 PM CDT, the strong thunderstorm was located 5 miles east of
Evergreen, moving south at 5 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Evergreen.
LAT...LON 3135 8669 3135 8670 3130 8670 3126 8687
3126 8695 3149 8698 3153 8682 3152 8682
3152 8676 3136 8668
TIME...MOT...LOC 2106Z 344DEG 6KT 3145 8686The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:16 PM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 119 min |
| Aug 4, 9:03 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 5, 8:25 AM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 5, 9:12 AM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 5, 10:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Aug 5, 1:16 PM CDT | Special Weather Statement | MOB | Mobile | 59 min |
| Aug 5, 3:40 PM CDT | Special Weather Statement | MOB | Mobile | 50 min |
| Aug 4, 7:22 PM CDT | Areal Flood Advisory | MOB | Wayne | 113 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.